Electronic Journal of Probability

Time-changes of stochastic processes associated with resistance forms

David Croydon, Ben Hambly, and Takashi Kumagai

Full-text: Open access

Abstract

Given a sequence of resistance forms that converges with respect to the Gromov-Hausdorff-vague topology and satisfies a uniform volume doubling condition, we show the convergence of corresponding Brownian motions and local times. As a corollary of this, we obtain the convergence of time-changed processes. Examples of our main results include scaling limits of Liouville Brownian motion, the Bouchaud trap model and the random conductance model on trees and self-similar fractals. For the latter two models, we show that under some assumptions the limiting process is a FIN diffusion on the relevant space.

Article information

Source
Electron. J. Probab. Volume 22 (2017), paper no. 82, 41 pp.

Dates
Received: 12 February 2017
Accepted: 27 August 2017
First available in Project Euclid: 12 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1507795233

Digital Object Identifier
doi:10.1214/17-EJP99

Subjects
Primary: 60J35: Transition functions, generators and resolvents [See also 47D03, 47D07] 60J55: Local time and additive functionals
Secondary: 28A80: Fractals [See also 37Fxx] 60J10: Markov chains (discrete-time Markov processes on discrete state spaces) 60J45: Probabilistic potential theory [See also 31Cxx, 31D05] 60K37: Processes in random environments

Keywords
Bouchaud trap model FIN diffusion fractal Gromov-Hausdorff convergence Liouville Brownian motion local time random conductance model resistance form time-change

Rights
Creative Commons Attribution 4.0 International License.

Citation

Croydon, David; Hambly, Ben; Kumagai, Takashi. Time-changes of stochastic processes associated with resistance forms. Electron. J. Probab. 22 (2017), paper no. 82, 41 pp. doi:10.1214/17-EJP99. https://projecteuclid.org/euclid.ejp/1507795233


Export citation

References

  • [1] R. Abraham, J.-F. Delmas, and P. Hoscheit, A note on the Gromov-Hausdorff-Prokhorov distance between (locally) compact metric measure spaces, Electron. J. Probab. 18 (2013), no. 14, 21.
  • [2] S. Andres and L. Hartung, Diffusion processes on branching Brownian motion, preprint available at arXiv:1607.08132.
  • [3] S. Andres and N. Kajino, Continuity and estimates of the Liouville heat kernel with applications to spectral dimensions, Probab. Theory Related Fields 166 (2016), no. 3, 713–752.
  • [4] S. Athreya, W. Löhr, and A. Winter, The gap between Gromov-vague and Gromov-Hausdorff-vague topology, Stochastic Process. Appl. 126 (2016), no. 9, 2527–2553.
  • [5] M. T. Barlow, Diffusions on fractals, Lectures on probability theory and statistics (Saint-Flour, 1995), Lecture Notes in Math., vol. 1690, Springer, Berlin, 1998, pp. 1–121.
  • [6] M. T. Barlow and J. Černý, Convergence to fractional kinetics for random walks associated with unbounded conductances, Probab. Theory Related Fields 149 (2011), no. 3-4, 639–673.
  • [7] M. T. Barlow, D. A. Croydon, and T. Kumagai, Subsequential scaling limits of simple random walk on the two-dimensional uniform spanning tree, Ann. Probab. 45 (2017), no. 1, 4–55.
  • [8] M. T. Barlow and E. A. Perkins, Brownian motion on the Sierpiński gasket, Probab. Theory Related Fields 79 (1988), no. 4, 543–623.
  • [9] G. Ben Arous, M. Cabezas, J. Černý, and R. Royfman, Randomly trapped random walks, Ann. Probab. 43 (2015), no. 5, 2405–2457.
  • [10] G. Ben Arous and J. Černý, Bouchaud’s model exhibits two different aging regimes in dimension one, Ann. Appl. Probab. 15 (2005), no. 2, 1161–1192.
  • [11] N. Berestycki, Diffusion in planar Liouville quantum gravity, Ann. Inst. Henri Poincaré Probab. Stat. 51 (2015), no. 3, 947–964.
  • [12] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Pure and Applied Mathematics, Vol. 29, Academic Press, New York-London, 1968.
  • [13] J. Černý, On two-dimensional random walk among heavy-tailed conductances, Electron. J. Probab. 16 (2011), no. 10, 293–313.
  • [14] Z.-Q. Chen and M. Fukushima, Symmetric Markov processes, time change, and boundary theory, London Mathematical Society Monographs Series, vol. 35, Princeton University Press, Princeton, NJ, 2012.
  • [15] D. A. Croydon, Scaling limits for simple random walks on random ordered graph trees, Adv. in Appl. Probab. 42 (2010), no. 2, 528–558.
  • [16] D. A. Croydon, Moduli of continuity of local times of random walks on graphs in terms of the resistance metric, Trans. London Math. Soc. 2 (2015), no. 1, 57–79.
  • [17] D. A. Croydon, Scaling limits of stochastic processes associated with resistance forms, preprint available at arXiv:1609.05666.
  • [18] D. A. Croydon, B. M. Hambly, and T. Kumagai, Heat kernel estimates for FIN diffusions associated with resistance forms, in preparation.
  • [19] D. A. Croydon and S. Muirhead, Functional limit theorems for the Bouchaud trap model with slowly varying traps, Stochastic Process. Appl. 125 (2015), no. 5, 1980–2009.
  • [20] B. Duplantier and S. Sheffield, Liouville quantum gravity and KPZ, Invent. Math. 185 (2011), no. 2, 333–393.
  • [21] L. R. G. Fontes, M. Isopi, and C. M. Newman, Random walks with strongly inhomogeneous rates and singular diffusions: convergence, localization and aging in one dimension, Ann. Probab. 30 (2002), no. 2, 579–604.
  • [22] M. Fukushima, Y. Oshima, and M. Takeda, Dirichlet forms and symmetric Markov processes, extended ed., de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 2011.
  • [23] C. Garban, R. Rhodes, and V. Vargas, Liouville Brownian motion, Ann. Probab. 44 (2016), no. 4, 3076–3110.
  • [24] A. M. Garsia, Continuity properties of Gaussian processes with multidimensional time parameter, Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971), Vol. II: Probability theory, Univ. California Press, Berkeley, Calif., 1972, pp. 369–374.
  • [25] A. M. Garsia, E. Rodemich, and H. Rumsey, Jr., A real variable lemma and the continuity of paths of some Gaussian processes, Indiana Univ. Math. J. 20 (1970/1971), 565–578.
  • [26] R. K. Getoor and H. Kesten, Continuity of local times for Markov processes, Compositio Math. 24 (1972), 277–303.
  • [27] B. M. Hambly and T. Kumagai, Heat kernel estimates for symmetric random walks on a class of fractal graphs and stability under rough isometries, Fractal geometry and applications: a jubilee of Benoît Mandelbrot, Part 2, Proc. Sympos. Pure Math., vol. 72, Amer. Math. Soc., Providence, RI, 2004, pp. 233–259.
  • [28] N. Kajino, Neumann heat kernel estimates in inner uniform domains for local resistance forms, in preparation.
  • [29] O. Kallenberg, Foundations of modern probability, second ed., Probability and its Applications (New York), Springer-Verlag, New York, 2002.
  • [30] J. Kigami, Analysis on fractals, Cambridge Tracts in Mathematics, vol. 143, Cambridge University Press, Cambridge, 2001.
  • [31] J. Kigami, Resistance forms, quasisymmetric maps and heat kernel estimates, Mem. Amer. Math. Soc. 216 (2012), no. 1015, vi+132.
  • [32] J. F. C. Kingman, Poisson processes, Oxford Studies in Probability, vol. 3, The Clarendon Press, Oxford University Press, New York, 1993, Oxford Science Publications.
  • [33] T. Kumagai, Heat kernel estimates and parabolic Harnack inequalities on graphs and resistance forms, Publ. Res. Inst. Math. Sci. 40 (2004), no. 3, 793–818.
  • [34] T. Kumagai, Homogenization on finitely ramified fractals, Stochastic analysis and related topics in Kyoto, Adv. Stud. Pure Math., vol. 41, Math. Soc. Japan, Tokyo, 2004, pp. 189–207.
  • [35] T. Kumagai and S. Kusuoka, Homogenization on nested fractals, Probab. Theory Related Fields 104 (1996), no. 3, 375–398.
  • [36] T. Kumagai and O. Zeitouni, Fluctuations of maxima of discrete Gaussian free fields on a class of recurrent graphs, Electron. Commun. Probab. 18 (2013), no. 75, 12.
  • [37] S. Kusuoka, Statistical mechanics and fractals, ch. Lecture on diffusion processes on nested fractals, pp. 39–98, Springer Berlin Heidelberg, Berlin, Heidelberg, 1993.
  • [38] T. Lindstrøm, Brownian motion on nested fractals, Mem. Amer. Math. Soc. 83 (1990), no. 420, iv+128.
  • [39] P. Maillard, R. Rhodes, V. Vargas, and O. Zeitouni, Liouville heat kernel: regularity and bounds, Ann. Inst. Henri Poincaré Probab. Stat. 52 (2016), no. 3, 1281–1320.
  • [40] M. B. Marcus and J. Rosen, Sample path properties of the local times of strongly symmetric Markov processes via Gaussian processes, Ann. Probab. 20 (1992), no. 4, 1603–1684.
  • [41] M. B. Marcus and J. Rosen, Markov processes, Gaussian processes, and local times, Cambridge Studies in Advanced Mathematics, vol. 100, Cambridge University Press, Cambridge, 2006.
  • [42] R. Peirone, Convergence and uniqueness problems for Dirichlet forms on fractals, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8) 3 (2000), no. 2, 431–460.
  • [43] C. Sabot, Existence and uniqueness of diffusions on finitely ramified self-similar fractals, Ann. Sci. École Norm. Sup. (4) 30 (1997), no. 5, 605–673.
  • [44] W. Whitt, Some useful functions for functional limit theorems, Math. Oper. Res. 5 (1980), no. 1, 67–85.